MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2023.Approximately two (2) years after the initial procedure, it was reported that the patient had an aneurysm enlargement and an endoleak of indeterminate origin, suspected to be either a type 1b or type 3a endoleak.The patient is scheduled to undergo a re-intervention to correct the endoleak.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 34.4mm and additional sac growth of 7.5mm in the right common iliac artery are confirmed.The indeterminate endoleak has been confirmed as a type 1b endoleak of the right common iliac artery and a type 2 endoleak of the internal mesenteric and lumbar arteries.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of the type 1b endoleak could not be determined.The type 2 endoleak is likely anatomy related.Procedure related harms could not be determined.The final patient status was reported as pending additional intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Additional Manufacturer Narrative
Corrections: b5: describe event or problem has been updated.H6: health effect - impact code: remove code 4614.H6: medical device problem codes: remove code 4065.G3: awareness date has been updated.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2023.Approximately two (2) years after the initial procedure, it was reported that the patient had an aneurysm enlargement and an endoleak of indeterminate origin, suspected to be either a type 1b or type 3a endoleak.The patient is scheduled to undergo a re-intervention to correct the endoleak.Now approximately three (3) months post this event, upon imaging the patient with angiogram there was concern that there may be a type 3 endoleak; therefore, the decision was made to do a re-line with a new afx bifurcated stent graft.The patient left the operating room in stable condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 34.4mm and additional sac growth of 7.5mm in the right common iliac artery are confirmed.The indeterminate endoleak has been confirmed as a type 1b endoleak of the right common iliac artery and a type 2 endoleak of the internal mesenteric and lumbar arteries.The additional endovascular procedure dated (b)(6) 2025 is confirmed based on records received documenting the reintervention.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of the type 1b endoleak could not be determined.The type 2 endoleak is likely anatomy related.Procedure related harms could not be determined.The final patient status was reported as pending additional intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H10/h11: additional manufacturer narrative/corrected data has been updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22394654
Report Number3011063223-2025-00116
Device Sequence Number9060619
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)240902
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberBEA28-120/I20-40
Device Lot Number2503703-007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer08/19/2025
09/24/2025
11/20/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/20/2025
10/15/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL LOT# 2572239016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale